# SDR AALA20050247

- Difficulty date: April 8, 2005
- Submitted: April 14, 2005
- Operation: Air carrier
- Aircraft: N490AA
- Make and model: Doug DC-9-82
- Aircraft serial: 49683
- System (JASC): 4990 · APU Oil System
- Part: Oil Cap
- Part number: 5940405503
- Condition: Unsecure
- Location: Apu
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: A

## Discrepancy

AUS - ON ROTATION BURNING OIL SMELL IN COCKPIT.  AT ABOUT 2000 FEET FLIGHT ATTENDANT CALLED TO REPORT SMOKE IN CABIN THAT ALSO SMELLED LIKE BURNING OIL.  RETURNED TO AUS AND LANDED WITHOUT INCIDENT.  PLACARD APU FOR OIL LEAK.  REPLACED COALESCER BAGS AND ACCOMPLISHED PACK BURN.  ACCOMPLISHED FUNCTIONAL CHECK FLIGHT FERRY TO DFW.  FOUND OIL CAP NOT SECURE.  CLEANED RESIDUE OIL FROM APU AND RAN APU WITH PACKS.  NO SMOKE OR OIL SMELL.
